7: Life-threatening effects after multiple doses or "stacking"
Some people take multiple doses of ecstasy in one night ("stacking"). This might be due to the reinforcing effect of the drug wearing off over time. Often, if something feels good, one wants to do it again! Unfortunately, increased doses also increase the adverse effects, and some of these can become life-threatening. For example, repeated doses or a high dose of ecstasy can cause heat injury due to hyperthermia, hypertension (high blood pressure), cardiac arrhythmias (irregular heart beat), muscle breakdown and renal failure due to salt and fluid depletion. Indicate that these dangerous effects can be produced by ecstasy acting in the brain. Again, the hypothalamus is very important, because it regulates heart rate and blood pressure, fluid retention and kidney function and, of course, body temperature. If the body temperature gets too high, it can cause brain damage or even kill a person.
Cite this article
APA style citation
National Institute of Drug Abuse (2007). 7: Life-threatening effects after multiple doses or "stacking". In The Neurobiology of Ecstasy (MDMA). Retrieved from http://www.drugabuse.gov/publications/teaching-packets/neurobiology-ecstasy/section-ii/7-life-threatening-effects-after-multiple-doses-or-stacking
Explores the consequences of drug abuse on the brain and body and introduces the topics of prevention, and treatment.